×

A new generating function of (\(q\)-) Bernstein-type polynomials and their interpolation function. (English) Zbl 1185.33013

Summary: The main object of this paper is to construct a new generating function of the (\(q\)-) Bernstein-type polynomials. We establish elementary properties of this function. By using this generating function, we derive recurrence relations and derivatives of the (\(q\)-) Bernstein-type polynomials. We also give relations between the (\(q\)-) Bernstein-type polynomials, Hermite polynomials, Bernoulli polynomials of higher order, and Stirling numbers of the second kind. By applying Mellin transformation to this generating function, we define interpolation of the (\(q\)-) Bernstein-type polynomials. Moreover, we give some applications and questions on approximations of (\(q\)-) Bernstein-type polynomials, and moments of some distributions in Statistics.

MSC:

33D45 Basic orthogonal polynomials and functions (Askey-Wilson polynomials, etc.)
05A15 Exact enumeration problems, generating functions
11B73 Bell and Stirling numbers
11B68 Bernoulli and Euler numbers and polynomials
41A10 Approximation by polynomials
PDFBibTeX XMLCite
Full Text: DOI arXiv

References:

[1] S. N. Bernstein, “Démonstration du théorème de Weierstrass fondée sur la calcul des probabilités,” Communications of the Mathematical Society of Charkow. Séries 2, vol. 13, pp. 1-2, 1912-1913.
[2] M. Acikgoz and Y. Simsek, “On multiple interpolation functions of the Nörlund-type q-Euler polynomials,” Abstract and Applied Analysis, vol. 2009, Article ID 382574, 14 pages, 2009. · Zbl 1194.11027 · doi:10.1155/2009/382574
[3] N. P. Cakić and G. V. Milovanović, “On generalized Stirling numbers and polynomials,” Mathematica Balkanica, vol. 18, no. 3-4, pp. 241-248, 2004. · Zbl 1177.05014
[4] S. Berg, “Some properties and applications of a ratio of Stirling numbers of the second kind,” Scandinavian Journal of Statistics, vol. 2, no. 2, pp. 91-94, 1975. · Zbl 0312.62080
[5] T. N. T. Goodman, H. Oru\cc, and G. M. Phillips, “Convexity and generalized Bernstein polynomials,” Proceedings of the Edinburgh Mathematical Society, vol. 42, no. 1, pp. 179-190, 1999. · Zbl 0930.41010 · doi:10.1017/S0013091500020101
[6] H. W. Gould, “A theorem concerning the Bernstein polynomials,” Mathematics Magazine, vol. 31, no. 5, pp. 259-264, 1958. · Zbl 0088.27301 · doi:10.2307/3029385
[7] Z. Guan, “Iterated Bernstein polynomial approximations,” http://arxiv.org/abs/0909.0684.
[8] A. H. Joarder and M. Mahmood, “An inductive derivation of Stirling numbers of the second kind and their applications in statistics,” Journal of Applied Mathematics & Decision Sciences, vol. 1, no. 2, pp. 151-157, 1997. · Zbl 0910.62015 · doi:10.1155/S1173912697000138
[9] K. I. Joy, “Bernstein polynomials, On-Line Geometric Modeling Notes,” http://en.wikipedia.org/wiki/Bernstein_polynomial.
[10] E. Kowalski, “Bernstein polynomials and Brownian motion,” American Mathematical Monthly, vol. 113, no. 10, pp. 865-886, 2006. · Zbl 1149.60051 · doi:10.2307/27642086
[11] N. E. Nörlund, Vorlesungen über Differenzenrechung, Springer, Berlin, Germany, 1924.
[12] J. L. López and N. M. Temme, “Hermite polynomials in asymptotic representations of generalized Bernoulli, Euler, Bessel, and Buchholz polynomials,” Journal of Mathematical Analysis and Applications, vol. 239, no. 2, pp. 457-477, 1999. · Zbl 0979.33004 · doi:10.1006/jmaa.1999.6584
[13] G. Nowak, “Approximation properties for generalized q-Bernstein polynomials,” Journal of Mathematical Analysis and Applications, vol. 350, no. 1, pp. 50-55, 2009. · Zbl 1162.33009 · doi:10.1016/j.jmaa.2008.09.003
[14] H. Oru\cc and G. M. Phillips, “A generalization of the Bernstein polynomials,” Proceedings of the Edinburgh Mathematical Society, vol. 42, no. 2, pp. 403-413, 1999. · Zbl 0930.41009 · doi:10.1017/S0013091500020332
[15] H. Oru\cc and N. Tuncer, “On the convergence and iterates of q-Bernstein polynomials,” Journal of Approximation Theory, vol. 117, no. 2, pp. 301-313, 2002. · Zbl 1015.33012 · doi:10.1006/jath.2002.3703
[16] S. Ostrovska, “The approximation by q-Bernstein polynomials in the case q\downarrow 1,” Archiv der Mathematik, vol. 86, no. 3, pp. 282-288, 2006. · Zbl 1096.41004 · doi:10.1007/s00013-005-1503-y
[17] S. Ostrovska, “On the q-Bernstein polynomials,” Advanced Studies in Contemporary Mathematics, vol. 11, no. 2, pp. 193-204, 2005. · Zbl 1116.41013
[18] G. M. Phillips, “Bernstein polynomials based on the q-integers, the heritage of P. L. Chebyshev: a Festschrift in honor of the 70th birthday of T. J. Rivlin,” Annals of Numerical Mathematics, vol. 4, no. 1-4, pp. 511-518, 1997. · Zbl 0881.41008
[19] G. M. Phillips, Interpolation and Approximation by Polynomials, vol. 14 of CMS Books in Mathematics/Ouvrages de Mathématiques de la SMC, Springer, New York, NY, USA, 2003. · Zbl 1023.41002 · doi:10.1007/b97417
[20] G. M. Phillips, “A survey of results on the q-Bernstein polynomials,” IMA Journal of Numerical Analysis, vol. 30, no. 1, pp. 277-288, 2010. · Zbl 1191.41002 · doi:10.1093/imanum/drn088
[21] Á. Pintér, “On a Diophantine problem concerning Stirling numbers,” Acta Mathematica Hungarica, vol. 65, no. 4, pp. 361-364, 1994. · Zbl 0811.11017 · doi:10.1007/BF01876037
[22] Y. Simsek, “Twisted (h,q)-Bernoulli numbers and polynomials related to twisted (h,q)-zeta function and L-function,” Journal of Mathematical Analysis and Applications, vol. 324, no. 2, pp. 790-804, 2006. · Zbl 1139.11051 · doi:10.1016/j.jmaa.2005.12.057
[23] Y. Simsek, “On q-deformed Stirling numbers,” http://arxiv.org/abs/0711.0481.
[24] Y. Simsek, V. Kurt, and D. Kim, “New approach to the complete sum of products of the twisted (h,q)-Bernoulli numbers and polynomials,” Journal of Nonlinear Mathematical Physics, vol. 14, no. 1, pp. 44-56, 2007. · Zbl 1163.11015 · doi:10.2991/jnmp.2007.14.1.5
[25] Z. Wu, “The saturation of convergence on the interval [0,1] for the q-Bernstein polynomials in the case q>1,” Journal of Mathematical Analysis and Applications, vol. 357, no. 1, pp. 137-141, 2009. · Zbl 1236.41011 · doi:10.1016/j.jmaa.2009.04.003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.